MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 3L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 3L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW30C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator did not oxygenate properly.As per the user facility, mid-case, the oxygen saturation and po2 decreased as measured by the cdi550.The fio2 was increased by 98% and the po2 was in the 100's.Increased fio2 to 100% and po2 rose to 500's.They continued on as the numbers looked more normal.Same issue happened the second time, in the same case with same oxygenator 30 minutes later.The certified chief of perfusion switched to tank o2 and po2 hovered around 102.Increased flow of tank o2 to 7-8l/min and oxy did not respond.Venous saturations never dropped too low so patient was fine and they went off bypass.No known consequences or impact to patient.Product was not changed out.Procedure completed successfully.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 4739 - gas exchanger.Health effect - impact code: 2199 - no health consequences or impact.Heatlh effect - clinical code: 4582 - no clinical signs, symptoms or conditions.Medical device problem code: 1670 - use of device problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 14, 2023.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 3331, 4114, 3221, 4315).Type of investigation #1: 3331 - analysis of production records.Type of investigation #2: 4114 - device not returned.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The affected sample was not returned for evaluation, and detailed information of the case was not available.A direct investigation could not be performed, and a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Oxygenator did not oxygenate properly.

Brand Name
STERILE FX15RWC W/ 3L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key16741934
Report Number1124841-2023-00089
Device Sequence Number6539963
Product Code DTZ
UDI-Device Identifier00699753450783
UDI-Public(01)00699753450783
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number3CX*FX15RW30C
Device Catalogue NumberN/A
Device Lot Number2K15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown